Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 9:07 PM CDT for 4 counties in Tennessee. It was in force for 23 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 9:07 PM CDT (02:07 UTC)
- Expired
- Jul 27, 2014, 9:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:15 PM CDT | TSTM WND DMG | 4 W Goodlettsville, TN | TREE DOWN ON LICKTON PIKE |
| Jul 27, 9:20 PM CDT | HAIL 0.88 | 2 Sw Gallatin, TN | |
| Jul 27, 9:25 PM CDT | TSTM WND DMG | 1 Wsw Green Hill, TN | TREE DOWN BLOCKING HUNTERS CROSSING DRIVE |
| Jul 27, 9:25 PM CDT | TSTM WND DMG | 2 E Green Hill, TN | TREE DOWN ON GREENHILL ROAD AT WINDTREE TRACE BLOCKING THE ROADWAY |
| Jul 27, 9:27 PM CDT | TSTM WND DMG | 6 Sse Gallatin, TN | A TREE WAS BLOCKING THE ROADWAY AT BRADSHAW ROAD AND NW WILLIAMS ROAD. |
| Jul 27, 9:27 PM CDT | TSTM WND DMG | 6 Sse Gallatin, TN | TREE DOWN AT THE INTERSECTION OF ESTES ROAD AND LUCHAN ROAD. THE TREE WAS BLOCKING THE ROADWAY. |
| Jul 27, 9:28 PM CDT | TSTM WND DMG | 1 N Green Hill, TN | TREE DOWN ALONG SAUNDERSVILLE RD NEXT TO OLD HICKORY LAKE |
| Jul 27, 9:30 PM CDT | TSTM WND DMG | 4 Nne Lebanon, TN | TREE DOWN ACROSS OLD HUNTERS POINT PIKE BLOCKING THE ROADWAY |
| Jul 27, 9:35 PM CDT | TSTM WND DMG | Lebanon, TN | POWER LINES DOWN ON HILL STREET IN LEBANON |
| Jul 27, 9:40 PM CDT | TSTM WND DMG | 3 Sw Madison, TN | A TREE WAS SNAPPED AND FELL ONTO A CARPORT BADLY DAMAGING THE CARPORT AND THE TWO CARS UNDER IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS54 KOHX 280207
SVROHX
TNC037-147-165-189-280230-
/O.NEW.KOHX.SV.W.0121.140728T0207Z-140728T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
907 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM 11 MILES
WEST OF SPRINGFIELD TO GALLATIN...AND WERE MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...NASHVILLE...LEBANON...GREENBRIER...JOELTON...RIDGETOP...
MILLERSVILLE...GOODLETTSVILLE...MADISON...HENDERSONVILLE...OLD
HICKORY AND MOUNT JULIET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3645 8627 3631 8627 3630 8626 3635 8623
3635 8621 3608 8606 3614 8686 3628 8695
3633 8692 3638 8691 3637 8699 3641 8704
3652 8712
TIME...MOT...LOC 0206Z 295DEG 50KT 3648 8704 3642 8633
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 27, 8:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUL 27 2014 TNZ006-007-280130- MONTGOMERY-ROBERTSON- 802 PM CDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON COUNTIES... AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GUTHRIE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE ADAMS...CEDAR HILL AND SPRINGFIELD. HAIL UP TO NICKEL SIZE AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3640 8676 3658 8732 3665 8729 3665 8676 TB12
Special weather statement, Jul 27, 8:09 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT SUN JUL 27 2014 TNZ006-007-280130- MONTGOMERY-ROBERTSON- 809 PM CDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON COUNTIES... AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GUTHRIE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE ADAMS...CEDAR HILL AND SPRINGFIELD. HAIL UP TO NICKEL SIZE AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING HAS ALSO BEEN SEEN IN THESE STORMS. REMEMBER...IF THUNDER ROARS...GO INDOORS. LAT...LON 3640 8676 3658 8732 3665 8729 3665 8676 TB12
Local storm report, Jul 27, 8:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 M0.70 INCH SUMNER TN TRAINED SPOTTER
AT HWY 52 AND BAGGS ROAD IN THE DRAKEWOOD AREA.
&&
EVENT NUMBER OHX1400480
UNGERSpecial weather statement, Jul 27, 8:29 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT SUN JUL 27 2014 TNZ008-009-029-030-280200- MACON-SMITH-SUMNER-TROUSDALE- 829 PM CDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER AND TROUSDALE COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WESTMORELAND...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...BETHPAGE... WESTMORELAND...HARTSVILLE...LAFAYETTE...DIXON SPRINGS AND PLEASANT SHADE. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL AND GUSTY WINDS UP TO 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL AND DOWNBURST WINDS OF UP TO 50 MPH. ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS. REMEMBER...IF THUNDER ROARS...GO INDOORS. LAT...LON 3662 8579 3622 8586 3647 8658 3666 8648 TB12
Special weather statement, Jul 27, 8:34 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT SUN JUL 27 2014
TNZ006>008-280200-
MONTGOMERY-ROBERTSON-SUMNER-
834 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
SPRINGFIELD...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ADAMS...ORLINDA...CEDAR HILL...
CROSS PLAINS...BLACK JACK...MITCHELLVILLE...SPRINGFIELD...WHITE
HOUSE...MILLERSVILLE...RIDGETOP AND GREENBRIER.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO
50 MPH.
ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE
CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS.
REMEMBER...IF THUNDER ROARS...GO INDOORS.
LAT...LON 3664 8655 3665 8649 3636 8664 3638 8673
3641 8675 3639 8678 3645 8712 3664 8742
3666 8659
TB12Local storm report, Jul 27, 8:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 E0.70 INCH SUMNER TN TWITTER
DIME SIZE HAIL REPORTED NEAR PORTLAND AIRPORT VIA
TSPOTTER
&&
EVENT NUMBER OHX1400481
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Jul 27, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 21 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, White, Wilson | 38 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 38 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.